| Catalog Number |
117225000 |
| Medical Device Problem Codes |
Fracture (1260); Naturally Worn (2988)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that screw head was damaged during use.Was surgery delayed due to the reported event? unknown, was procedure successfully completed? unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4) device property of none, device in possession of none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information received: 1.Did the event occur during primary or revision surgery? - primary surgery 2.Was there a surgical delay? if yes, what is the duration of the delay? ¿ yes, delay happened of 20-30mins 3.Was there any adverse consequences that affected the patient because of the reported event? ¿ no 4.Did it break into two or more pieces? if no, please specify the alleged deficiency of the instruments.Were they bent, stripped, cross threaded, etc.? ¿ the thread of the screw became cross-threaded and the head at was damaged.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, screw head broken while screwing in the cup during surgery.The product was not returned to depuy synthes, however photo was provided for review.See attachment image1 (2).Jpeg.The photo investigation revealed that cancellous bone screw 6.5x25mm head shows severe damage; it is observed to be stripped and chipped, although no fragments are visible.Potential cause of this condition can be attributed to a component failure that was caused by exposure to unintended forces like usage of excessive force while screwing the device.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the cancellous bone screw 6.5x25mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: dhr review was performed according to plastic_117225000_m3290u_11120921_04052023_rf060216343 attached on notes & attachments.Product name: cancellous bone screw 6.5x25mm product code: 117225000 lot number: m3290u a manufacturing record evaluation was performed for the finished device and no non-conformances or manufacturing irregularities were identified.